Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 44, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Jul 14, 2016, 3:37 AM EDT. It took effect at Jul 14, 2016, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2016, 3:37 AM EDT (07:37 UTC)
- In effect from
- Jul 14, 2016, 12:00 PM EDT
- Expired
- Jul 14, 2016, 9:30 PM EDT
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 6:58 PM EDT, 8 hours 39 minutes earlier.
Area forecast discussion, Jul 13, 6:58 PM EDT, 8 hours 39 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 658 PM EDT WED JUL 13 2016 .AVIATION... An influx of instability and mid level moisture has led to fairly widespread showers and scattered thunderstorms now advancing toward the terminals. A two to three hour window of convection appears likely at PTK/FNT/MBS. A region of mid level subsidence apparent on radar/satellite now advancing across central Lake Mi should then suppress additional convection at these terminals through the remainder of the night. Ample low level moisture may again lead to some low stratus development toward daybreak. For DTW...The forward propagating thunderstorm complex now tracking across northern Illinois and a lead region of convection extending into sw Lower Mi will sustain TSRA across Detroit airspace well into the evening. There is some uncertainty as to how far north the more widespread thunderstorms will be once this system rolls into NW Ohio and whether or not the more widespread convection clips metro airport. Given the uncertainty, the chance of tsra in the metro TAF will be extended to 03Z attm. //DTW Threshold Probabilities... * High in thunderstorms this evening. Low Thursday morning and afternoon. * Medium in ceilings below 5000 ft tonight through Thursday morning. && .PREV DISCUSSION... Issued at 339 PM EDT Wed Jul 13 2016 DISCUSSION... Radar trends over lower Michigan and 16z HRRR supports expanding numerous pops north of M-59 as well, as storms fire along the lead edge/gradient of the impressive 850-700 mb theta-e surge, which will work through the northern thumb region around 00z. Still expecting a few storms to become marginally severe producing wind gusts to 60 mph as mixed layer capes reach around 2000 J/kg...although the weak response thus far draws some concern this could be a dud with the lack of organization/0-6 km bulk shear. Steep mid level lapse rates remain (but should weaken, so hail remains lesser threat with high freezing levels). Not much in the way of 0-1 km shear, thus very limited tornado threat, but can never totally rule out if any marine boundary interaction comes into play. PW values pushing toward 2 inch and deep warm layer will support torrential rainfall, but storms should remain progressive, clearing southeast michigan during mid evening hours. We will dry out some tonight behind this lead activity, but the question is if the jet forcing arriving toward sunrise tomorrow is able to allow for additional activity/renewed moisture surge to sneak north into the state, as another possible cluster of showers and thunderstorms tracks through the Western Ohio Valley. The large upper level low/trough over western Ontario now beginning to move off to the east/southeast, allowing 6 hr height falls to translate through the Central Great Lakes Tonight/Tomorrow morning. Will be carrying chance pops to account for possible activity. If nothing materializes, there will be an opportunity for surface cold front tracking through early tomorrow afternoon to activate, mainly east of U.S. 23 and south of I-69, as Capes spike to 2000 J/kg toward Ohio border, with better wind fields arriving. No complaints with Day 2 out of SPC, indicating marginal risk south of a Howell-Sandusky line. Any activity should pull east late in the afternoon, with the cooler/drier Canadian air gradually filtering. There does look to be a secondary height fall center/upper wave coming out out of the Northern Rockies, which looks to arrive Friday morning, which could trigger showers. 12z NAM being the most aggressive with qpf, while the 12z gfs has good depiction of the 500 mb vort, but not much response down low. Regardless, seems worthy of chance pops during Friday with steep low level lapse rates, but will leave thunder out for now, discounting the excessive Cape (above 1000 J/kg) the NAM is suggesting. Should be considerable clouds regardless, with cold advection holding highs in to upper 70s to around 80 degrees. SATURDAY THROUGH THURSDAY: High pressure on Saturday will give way to an approaching wave of low pressure moving out of the northern plains Sunday. Time of arrival over SE Michigan may need some tweaking between now and then. That being said...could see some showers/thunderstorms popping as early as Sunday morning over the northern and western zones. Storms expected to spread south and east during the afternoon. Chances of showers/thunderstorms will persist through Tuesday. Instability eases somewhat by Wednesday...though showers will remain in the forecast...there is an expectation that thunderstorm activity will end. Probability of Precipitation looks to be low throughout the period. MARINE... A broad area of low pressure over northern Ontario will pull a series of boundaries through the Great Lakes tonight through Friday. A prefrontal trough will support thunderstorms during the late afternoon and tonight before washing out in favor of moderate southwest flow Thursday, ahead of the next stronger cold front. Expect southwest gusts to be around the 25 knot threshold for small craft advisory. Saginaw Bay and the tip of the Thumb will also have a wave component to contribute to unsettled conditions that may require a headline. The front will also support a chance of thunderstorms into Thursday evening mainly south of Saginaw Bay. The primary cold front in this system will then follow later Thursday night into Friday. Moderate northerly/onshore flow is likely behind this front through Friday night before high pressure settles in Saturday. HYDROLOGY... A warm and moist air mass will precede a weak cold front/trough tonight. These elements will support scattered to numerous thunderstorms in clusters oriented from southwest to northeast over the region. The overall pattern will move quickly eastward and exit by mid evening while producing general rainfall in the 0.25 to 0.5 inch range. Some heavier amounts up to 1 inch will be possible on a localized basis but the fast movement of the moisture axis does not favor excessive/flooding rainfall over large areas. Isolated urban flooding does remain a concern in prone areas. Warm and humid air will remain in place overnight as the current front/trough washes out in favor of a slightly stronger front expected to move through the region Thursday afternoon. Another round of storms will be possible mainly over south sections of the region by late afternoon and exiting quickly again by mid evening. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....SC DISCUSSION...SF/DE MARINE.......BT HYDROLOGY....BT You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jul 13, 10:40 AM EDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1040 AM EDT WED JUL 13 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-140745- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1040 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY INTO EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE MARGINALLY SEVERE PRODUCING WIND GUSTS UP TO 60 MPH AND TORRENTIAL RAINFALL. A LOWER THREAT WILL BE HAIL TO AROUND 1 INCH DIAMETER. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY, AND THEN AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE LIMITED COVERAGE EXPECTED. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-140745- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1040 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY INTO EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE MARGINALLY SEVERE PRODUCING WIND GUSTS UP TO 50 KNOTS AND TORRENTIAL RAINFALL. A LOWER THREAT WILL BE HAIL TO AROUND 1 INCH DIAMETER. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 30 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY, AND THEN AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:10 PM EDT | Special Marine Warning | DTX | 95 min | |
| Jul 13, 8:23 PM EDT | Special Weather Statement | DTX | Monroe | 67 min |
| Jul 13, 8:54 PM EDT | Special Weather Statement | DTX | Lenawee | 66 min |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.